Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 115, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 8, 2004, 11:48 PM CDT for Zavala County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 9, 2004, 1:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Zavala County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 090451 FFWSAT TXC507-090645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... ZAVALA * UNTIL 145 AM CDT * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 20 MILES NORTHWEST OF CRYSTAL CITY...OR ABOUT 14 MILES WEST OF LA PRYOR...MOVING NORTHWEST AT 5 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF ZAVALA COUNTY. THIS THUNDERSTORM WILL CONTINUE TO WEAKEN. RADAR ESTIMATES UP TO 7 INCHES OF RAIN HAS FALLEN NEAR COMETA. ROADS AND STREAMS IN AROUND SOUTHWESTERN ZAVALA COUNTY ARE LIKELY FLOODED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2893 10010 2867 10009 2867 9980 2901 10010 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:55 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 8, 9:55 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 PM CDT TUE JUN 8 2004 .UPDATE... SHORT-WAVE CROSSING THE RIO GRANDE WITH DEEP TROPICAL CONVECTION ONGOING ACROSS THE EWX CWA PROMPTING NUMEROUS FLASH FLOOD WARNINGS AND WILL MAINTAIN THE FLASH FLOOD WATCH OVERNIGHT. PWS BETWEEN 1.9 AND 2.3 INCHES ACROSS THE CWA AMPLE LIFT AND UPPER DIFFLUENCE. ONLY MADE MINOR ADJUSTMENTS TO THE GRIDS AND FORECAST PRODUCTS. && .PREV DISCUSSION... EARLY TO MID JUNE EFFICIENT RAIN MAKING PATTERN CONTINUES THIS AFTERNOON...AND IS FORECAST TO CONTINUE THROUGH WEDNESDAY. RECENT RAINS AND MORE RAINS EXPECTED TONIGHT AND WEDNESDAY BODE WELL TO CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT TO 4 PM WEDNESDAY AFTERNOON. WILL KEEP CONTINUED HIGH CHANCE OF RAIN FOR TONIGHT AND WEDNESDAY. EARLIER IN THE SPRING THE WESTERLIES CAME SOUTH FAR ENOUGH...ALONG WITH FRONTS...TO SET OFF A SERIES OF RAIN EVENTS. IN MID MAY AS THIS STORM TRACK RETREATED NORTH...SO DID THE RAIN EVENTS ALSO...AS THEY DECREASED. JUNE 2004 HAS RETURNED THE RAINS...AS THE WESTERLIES HAVE COME BACK FURTHER SOUTH AND LINKED WITH TROPICAL/SUB TROPICAL WX SYSTEMS ALOFT TO THE S AND SW OF THE AREA. RAINFALL SO FAR AT AUSTIN BERGSTROM INTERNATIONAL AIRPORT IS CLOSE TO THE 10TH WETTEST JUNE OF RECORD...5.19 INCHES IN JUNE OF 1951. THE 10TH WETTEST JUNES AT OTHER LOCATIONS INCLUDES AUSTIN MABRY 8.21 INCHES...SAN ANTONIO 7.87 INCHES AND DEL RIO 5.13 INCHES. AT ANY RATE PROGRESSIVE TROF MOVING OVER THE WESTERN U.S...IS FORECAST TO MOVE FROM THE ROCKIES TO THE WESTERN GREAT PLAINS FROM WEDNESDAY TO THURSDAY. AS THIS PROCESS OCCURS SOME LIFT FROM ANY POSSIBLE WEAK WEATHER SYSTEM COMING ACROSS AREA ALOFT LINGERS. COMPOSITE AVERAGE OF AREA POPS AND ENSEMBLE MEAN SHOWS CHANCE OF SHOWERS OR THUNDERSTORMS FOR THURSDAY. SLIGHT INSTABILITY WITH DAYTIME HEATING MAY CAUSE ISOLATED TO WDLY SCATTERED SHOWERS FRIDAY. BY SATURDAY...ENSEMBLE MEAN AND ECMWF SHOW MAIN STORM TRACK GOING NORTH...WITH MORE STABLE CONDITIONS. BY SUNDAY AND MONDAY...WEAKNESS IN HEIGHT FIELD EVOLVES AS S/W TROF TO NORTH MOVES NORTHEAST... THEREFORE WILL SHOW SLIGHT CHC OF SHRA FOR SUNDAY AND MONDAY. ON TUESDAY AND WEDNESDAY OF NEXT WEEK...WEAK SUBTROPICAL HIGH DEVELOPS FROM THE WEST...THEREFORE WILL NOT MENTION ANY SHRA IN FORECAST FOR THE MID PART OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 09/21Z...TXZ171>173-185>194-203>209- 218>225-228. && 04/06
Hazardous weather outlook, Jun 8, 11:00 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT TUE JUN 8 2004 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1100 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH TONIGHT FOR THE INTERSTATE 35 CORRIDOR AND EASTWARD...INCLUDING THE CITIES OF AUSTIN AND SAN ANTONIO. TROPICAL SHOWERS AND THUNDERSTORMS WILL BRING 1 TO 5 INCHES OF RAIN TO THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF HEAVY RAINS AND FLASH FLOODING WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. THE TROPICAL MOISTURE PLUME SHOULD START TO MOVE EASTWARD AND AWAY FROM SOUTH CENTRAL TEXAS WITH A SIGNIFICANT DECREASE IN SHOWER ACTIVITY EXPECTED BY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Tornado Warning | EWX | Medina | 29 min |
| Jun 8, 8:14 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jun 8, 8:26 PM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 8, 8:31 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Jun 8, 8:51 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Jun 9, 4:07 AM CDT | Flash Flood Warning | EWX | Blanco | 4 hr |
| Jun 9, 5:02 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 9, 5:45 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Jun 9, 5:59 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Jun 9, 6:13 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 9, 7:15 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jun 9, 7:59 AM CDT | Flash Flood Warning | EWX | Blanco | 4 hr |
| Jun 9, 8:53 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr, Llano, Medina and 2 more | 4 hr |
| Jun 9, 9:00 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 9, 9:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 9, 11:01 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 9, 11:58 AM CDT | Flash Flood Warning | EWX | Blanco | 2 hr |
| Jun 9, 12:22 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jun 9, 12:36 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jun 9, 12:38 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 67 min |
| Jun 9, 12:58 PM CDT | Flash Flood Warning | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more | 3 hr |
| Jun 9, 1:07 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 9, 1:20 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 9, 1:55 PM CDT | Flash Flood Warning | EWX | Comal | 4 hr |
| Jun 9, 3:25 PM CDT | Flash Flood Warning | EWX | Guadalupe, Hays, Wilson | 4 hr |
| Jun 9, 3:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 14 more | 4 hr |
| Jun 9, 4:55 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jun 9, 5:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Lavaca, Lee | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.